# SDR 2016F00142

- Difficulty date: July 3, 2016
- Submitted: July 4, 2016
- Operation: General aviation
- Engine: Rroyce RB211TRENT89
- Engine time: 56,128 hours, 6,000 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Disc
- Part number: FK32580
- Part serial: MW0382775
- Condition: Eroded
- Location: Engine
- Part time: 30,508 hours, 3,409 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THIS IS ENGINE FIRST SHOP VISIT. ENGINE WAS REMOVED FOR REFURBISHMENT WORK SCOPE. MODULE 41 IS ON LEVEL 3 WORK SCOPE. AFTER MODULE STRIP, SHAFT, A/O,ROTOR DISCS STAGE 1 TO 4 - HP COMP  SEAL FIN 41-3028 & 41-3029 FOUND WORN WITH JAGGED EDGE/UNEVEN RUBBED INDICATIONS ALL ROUND.  DEPOSIT FOUND ON STAGE3 OUTER SURFACE ADJACENT TO FIN 41-3028. THERE IS AN EASA AD 2016-0078 THAT MANDATES THE INSPECT HPC 1-4 DRUM SEAL FIN 41-3028 AS PER TRENT 800 EM CHAPTER 72-41-31-200-801 FOR EVIDENCE OF WEAR, HENCE THIS DEFECT IS DETECTED DURING AD COMPLIANCE. REASON FOR AD INSPECTION??TRENT 800 ENGINES RETURNED FROM SERVICE REVEALED FLAME ERODED AREAS AND AXIAL CRACKING ON THE REAR STAGE 3 DISC OF THE HIGH PRESSURE COMPRESSOR (HPC) STAGE 1-4 DRUM. THIS IS CONSIDERED TO BE THE RESULT OF A LOCALISED FIRE ORIGINATING FROM AN EXCESSIVE RUB AT THE STAGE 3-4 FORWARD SEAL FIN. THIS CONDITION, IF NOT DETECTED AND CORRECTED, COULD LEAD TO AN UNCONTAINED ENGINE FAILURE AND RELEASE OF HIGH ENERGY DEBRIS, POSSIBLY RESULTING IN DAMAGE TO THE AEROPLANE AND INJURY TO OCCUPANTS.
